Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 154, NWS St. Louis, MO

November 17, 2015Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 17, 2015, 8:27 AM CST for Cole County, Missouri. It took effect at Nov 18, 2015, 2:45 AM CST. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Nov 17, 2015, 8:27 AM CST (14:27 UTC)
In effect from
Nov 18, 2015, 2:45 AM CST
Expired
Nov 19, 2015, 8:15 PM CST
In force
42 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 22.59 ft at Nov 18, 2015, 8:00 PM CST.

actionminormoderate102011/1711/1811/1911/2011/21
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS43 KLSX 171427
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
827 AM CST TUE NOV 17 2015

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following river in Missouri... 

  Moreau River near Jefferson City affecting Cole County

.This Flood Warning is a result of 1.75 inches of rain in the 
past 24 hours and 2.00 inches of rainfall is forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-181427-
/O.NEW.KLSX.FL.W.0154.151118T1149Z-151120T0215Z/
/JCMM7.1.ER.151118T1149Z.151118T1800Z.151119T0215Z.NO/
827 AM CST TUE NOV 17 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Moreau River near Jefferson City
* from late tonight to Wednesday evening.
* At  7:30 AM Tuesday the stage was 2.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early tomorrow 
  and crest near 18.6 feet by tomorrow early afternoon.
  The river will fall below flood stage tomorrow evening.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/18  11/19  11/20  11/21  11/22

Moreau River
  Jefferson City  17.0    2.20      17.1   10.8    2.9    2.5    2.4


&&


LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
      3855 9214                       



$$
3 follow-up statements
027 
WGUS83 KLSX 180128
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CST TUE NOV 17 2015

...The flood warning continues for the following river in Missouri...
 
  
                  Moreau River
                  
                    ...Jefferson City
                    

.This Flood Warning is a result of rainfall amounts up to 5 inches...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Heavy rains could cause river levels to rise even higher than predicted.

The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-190128-
/O.EXT.KLSX.FL.W.0154.151118T0845Z-151120T0821Z/
/JCMM7.1.ER.151118T0845Z.151119T0000Z.151119T0821Z.NO/
728 PM CST TUE NOV 17 2015

The Flood Warning continues for
  the Moreau River near Jefferson City.
* At  6:30 PM Tuesday the stage was 11.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river will rise to near 21.0 feet by tomorrow evening.
  The river will fall below flood stage by early Thursday morning.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/18  11/19  11/20  11/21  11/22

Moreau River
  Jefferson City  17.0   11.29      19.0   13.6    3.2    2.4    2.4


&&


LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
      3855 9214                       



$$
939 
WGUS83 KLSX 181426
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CST WED NOV 18 2015

...The flood warning continues for the following rivers in Missouri...


  Maries River near Westphalia
  
  Moreau River near Jefferson City


.This Flood Warning is a result of 4 to 7 inches of rain the past 2 days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-191426-
/O.EXT.KLSX.FL.W.0159.000000T0000Z-151119T1800Z/
/WPHM7.1.ER.151118T0628Z.151118T1201Z.151118T1800Z.NO/
826 AM CST WED NOV 18 2015

The Flood Warning continues for
  the Maries River near Westphalia
* until this afternoon.
* At 8 AM Wednesday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* The river is forecast to fall below flood stage late this morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Maries River
  Westphalia      10.0   11.05       4.0    2.1    1.3    1.3    1.3

&&

LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205                       

$$

MOC051-191425-
/O.EXT.KLSX.FL.W.0154.000000T0000Z-151120T0828Z/
/JCMM7.1.ER.151118T0614Z.151119T0000Z.151119T0828Z.NO/
826 AM CST WED NOV 18 2015

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Thursday afternoon.
* At 7:30 AM Wednesday the stage was 19.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 21.2 feet this evening and fall
  below flood stage tonight.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Moreau River
  Jefferson City  17.0   19.91      13.6    3.2    2.4    2.4    2.3

&&

LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207 3855 9214                       

$$
356 
WGUS83 KLSX 191423
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CST THU NOV 19 2015

...The flood warning is cancelled for the following river in Missouri...


  Moreau River near Jefferson City


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-191453-
/O.CAN.KLSX.FL.W.0154.000000T0000Z-151120T0828Z/
/JCMM7.1.ER.151118T0614Z.151119T0245Z.151119T1209Z.NO/
823 AM CST THU NOV 19 2015

The Flood Warning is cancelled for
  the Moreau River near Jefferson City.
* At  :30 AM Thursday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 6 AM Thursday.
* The river is forecast to fall to near 3 feet by Friday afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/20  11/21  11/22  11/23  11/24

Moreau River
  Jefferson City  17.0   14.85       4.1    2.5    2.6    2.3    2.3

&&

LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207 3855 9214                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 17, 5:33 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 17, 5:33 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CST TUE NOV 17 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 317 AM CST Tue Nov 17 2015

A large area of rain continued to move northeastward through the
forecast area early this morning. This activity was associated
with strong low level warm air advection, theta-e advection and
moisture convergence on the nose of a strong 50-60 kt southerly
low level jet ahead of an approaching 850 mb low. The models also
were depicting relatively strong upper level divergence over the
area ahead of the deep upper level low/trough moving slowly
eastward into the Plains. Model QPF forecasts quite similar today
and are shifting much of this current precipitation northeast of
our forecast area by late morning or around noontime as the
southerly low level jet translates eastward. A north-south band of
heavy rainfall with embedded thunderstorms is expected to shift
eastward into portions of northeast and central MO this afternoon
along an occluded front. Despite the cloud cover and
precipitation, high temperatures today will be a little warmer
than yesterday and above normal with continued strong southerly
surface/low level flow ahead of the approaching deep upper level
low.

GKS

.LONG TERM:  (Tonight through Monday)
Issued at 317 AM CST Tue Nov 17 2015

Will continue flash flood watch for parts of central and
southeast MO and west central and southwest IL this evening, then
for mainly southeast MO and west central and southwest IL late
tonight as the north-south band of heavy rainfall with embedded
thunderstorms moves eastward through our forecast area. Additional
rainfall totals of 2 to 3 inches are expected today and tonight.
The measurable rain should shut off fairly quickly later tonight
as the dry slot moves eastward into the region behind the
occluded front with the moisture profile becoming shallow. Only
lingering patchy light rain or drizzle is expected on Wednesday,
mainly across northeast MO and west central and southwest IL as
the upper level low opens up and weakens as it shifts northeast
of our region.  Much colder temperatures are expected beginning
Wednesday night as a deep upper level trough moves eastward
through the northern Plains and a dry cold front moves
southeastward through our forecast area late Wednesday night and
Thursday morning. The GFS model brings a weak surface low eastward
through central MO and southern IL Friday afternoon and Saturday
evening which could bring light rain possibly changing to light
snow before ending, mainly to northeast and west central IL,
followed by unseasonably cold air for the weekend with the -12
degree C 850 mb isotherm shifting southward to STL on Saturday.
The ECMWF model is a little further south with the track of the
weak surface low and has light rain or snow for Friday night into
Saturday for much of the forecast area. Definitely looks more
winterlike beginning Friday night and continuing through the
weekend as a deep upper level trough moves eastward through the
northern Plains and Great Lakes region with a strong surface
ridge moving eastward through our area behind the surface low.

GKS

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 533 AM CST Tue Nov 17 2015

Rain will continue at the terminals today and this evening,
particularly at KUIN and KCOU where a large area of showers is
currently moving into the area from western Missouri and Oklahoma.
Ceilings will be mainly IFR and low MVFR during the period. There
will be a slight chance of thunderstorms today and this evening
before a cold front moves west to east across the area this
evening that will signal the end of showers and cause ceilings to
increase above 2000ft AGL. Winds will increase and be gusty
through this evening.

Specifics for KSTL: Rain will continue this morning with IFR
ceilings. There may be a break in the rain later this morning and
afternoon. Ceilings will rise into the lower MVFR range before
additional rain, some heavy, moves back into the terminal ahead of
a cold front that will move through the area tonight. There
remains a slight chance of thunderstorms this afternoon and this
evening ahead of the cold front.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flash Flood Watch through this evening FOR Callaway MO-Cole MO-
     Crawford MO-Franklin MO-Gasconade MO-Lincoln MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Warren MO.

     Flash Flood Watch through late tonight FOR Iron MO-Jefferson MO-
     Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
     Louis City MO-St. Louis MO-Ste. Genevieve MO-Washington MO.

IL...Flash Flood Watch through late tonight FOR Bond IL-Brown IL-
     Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Pike IL-Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Nov 17, 6:54 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CST TUE NOV 17 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
654 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY AND A SLIGHT CHANCE OF STORMS
TONIGHT. A FEW STORMS MAY BE STRONG ACROSS CENTRAL AND SOUTHEAST
MISSSOURI TODAY AND THIS EVENING.

WIDESPREAD RAINFALL WILL CONTINUE TODAY AND TONIGHT. A FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR CENTRAL...EAST CENTRAL...
AND SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS THROUGH TONIGHT...WHERE ADDITIONAL RAINFALL TOTALS OF 2
TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER
SERVICE.

GKS

In the hours before

Local storm report, Nov 17, 5:23 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     HEAVY RAIN       2 NE FRENCH VILLAGE     37.99N  90.36W
11/17/2015  M1.75 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            STORM TOTAL SO FAR

&&

KELLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 9:12 AM CSTRiver Flood WarningLSXFranklin4 days
Nov 17, 9:12 AM CSTRiver Flood WarningLSXCrawford, Washington4 days
Nov 17, 10:56 AM CSTRiver Flood WarningLSXReynolds66 hr
Nov 17, 1:13 PM CSTRiver Flood WarningLSXLincoln60 hr
Nov 17, 3:42 PM CSTAreal Flood WarningLSXBoone, Callaway, Cole, Moniteau6 hr
Nov 17, 3:48 PM CSTAreal Flood WarningLSXCrawford, Franklin, Gasconade, Montgomery, Osage, Warren6 hr
Nov 17, 4:22 PM CSTAreal Flood WarningLSXCallaway, Cole, Osage6 hr
Nov 17, 4:56 PM CSTAreal Flood WarningLSXAudrain, Boone, Monroe6 hr
Nov 17, 5:12 PM CSTAreal Flood WarningLSXCrawford, Franklin, Iron, Reynolds, Warren6 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.